MAUDE Adverse Event Report: ANGIODYNAMICS, INC DURAMAX CHRONIC HEMODIALYSIS CATHETER

ANGIODYNAMICS, INC DURAMAX CHRONIC HEMODIALYSIS CATHETER
Catalog Number H787103028031
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
It was reported that during a dialysis procedure, the duramax catheter fractured during insertion.The catheter broke-off about an inch below the hub while the treating physician was suturing the catheter in place.The catheter was removed and set aside.He repeated the procedure with another duramax catheter without incident.There was no patient injury due to this event.The reported disposable device has been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an opened duramax catheter.A visual examination of the returned device noted the catheter was fractured into 2 pieces, with the site of the fracture located approximately 1" below the bifurcate suture wing.The catheter exhibited a pinch mark at the fracture site.The customer's reported complaint of "the catheter fractured completely during insertion" is confirmed, however a definitive root cause cannot be determined.A review of the lot history records was performed for the packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, provided to the end user with this product, states: "do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Catheter will be damaged if clamps other than what is provided with this kit are used.Examine catheter lumen and extensions before and after each treatment for damage.Caution: do not clamp the dual lumen portion of the catheter.Clamp only the extensions.Do not use serrated forceps, use only the in-line clamps provided." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
DURAMAX CHRONIC HEMODIALYSIS CATHETER
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8116818
Report Number1319211-2018-00117
Device Sequence Number13847974
Product Code MSD
UDI-Device IdentifierH787103028031
UDI-PublicH787103028031
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K101843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberH787103028031
Device Lot Number5381033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1